Inventiones mathematicae

, Volume 179, Issue 3, pp 461–506 | Cite as

Topological regluing of rational functions

  • V. Timorin


Regluing is a surgery that helps to build topological models for rational functions. It also has a holomorphic interpretation, with the flavor of infinite dimensional Thurston–Teichmüller theory. We will discuss a topological theory of regluing, and just trace a direction, in which a holomorphic theory can develop.


Quadratic Polynomial Topological Model Fatou Component Extension Axiom Holomorphic Motion 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aspenberg, M., Yampolsky, M.: Mating non-renormalizable quadratic polynomials. arXiv:math.DS/0610343
  2. 2.
    Bing, R.H.: The Kline sphere characterization problem. Bull. Am. Math. Soc. 52, 644–653 (1946) zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Kuratowski, K.: Topology. San Diego, Academic/PWN Press (1966). Revised edition Google Scholar
  4. 4.
    Lei, T., Shishikura, M.: An alternative proof of Mañe’s theorem on non-expanding Julia sets. In: The Mandelbrot Set, Theme and Variations. LMS Lecture Note Series, vol. 274, pp. 265–279. Cambridge University Press, Cambridge (2000) Google Scholar
  5. 5.
    Luo, J.: Combinatorics and Holomorphic Dynamics: Captures, Matings and Newton’s Method. PhD Thesis, Cornell University (1995) Google Scholar
  6. 6.
    Mañe, R.: On a Theorem of Fatou. Bol. Soc. Bras. Mat. 24(1), 1–11 (1993) zbMATHCrossRefGoogle Scholar
  7. 7.
    Mañe, R., Sud, P., Sullivan, D.: On the dynamics of rational maps. Ann. Sci. École Norm. Sup. (4) 16(2), 193–217 (1983) zbMATHGoogle Scholar
  8. 8.
    Milnor, J.: Geometry and dynamics of quadratic rational maps. Exp. Math. 2, 37–83 (1993) zbMATHMathSciNetGoogle Scholar
  9. 9.
    Milnor, J.: Dynamics in One Complex Variable, 3rd edn. Princeton University Press, Princeton (2006) zbMATHGoogle Scholar
  10. 10.
    Moore, R.L.: On the foundations of plane analysis situs. Trans. AMS 17, 131–164 (1916) CrossRefGoogle Scholar
  11. 11.
    Moore, R.L.: Concerning upper-semicontinuous collections of continua. Trans. AMS 27(4), 416–428 (1925) zbMATHCrossRefGoogle Scholar
  12. 12.
    Rees, M.: Components of degree two hyperbolic rational maps. Invent. Math. 100, 357–382 (1990) zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Rees, M.: A partial description of the parameter space of rational maps of degree two: Part 1. Acta Math. 168, 11–87 (1992) zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Rees, M.: Views of parameter space, topographer and resident. Astérisque 288 (2003) Google Scholar
  15. 15.
    Rees, M.: A fundamental domain for V 3. Preprint Google Scholar
  16. 16.
    Stimpson, J.: Degree two rational maps with a periodic critical point. PhD Thesis, University of Liverpool, Juli (1993) Google Scholar
  17. 17.
    Timorin, V.: External boundary of M 2. In: Fields Institute Communications, Volume 53: Holomorphic Dynamics and Renormalization A Volume in Honour of John Milnor’s 75th Birthday Google Scholar
  18. 18.
    Timorin, V.: On partial semi-conjugacies of quadratic polynomials. Preprint Google Scholar
  19. 19.
    Timorin, V.: Moore’s theorem. Preprint Google Scholar
  20. 20.
    van Kampen, E.R.: On some characterizations of 2-dimensional manifolds. Duke Math. J. 1, 74–93 (1935) zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Zippin, L.: A study of continuous curves and their relation to the Janiszewski–Mullikin theorem. Trans. Am. Math. Soc. 31, 744–770 (1929) zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2009

Authors and Affiliations

  1. 1.Faculty of MathematicsHigher School of EconomicsMoscowRussia
  2. 2.Jacobs University BremenBremenGermany

Personalised recommendations